MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS
Model Number MICL13.7
Medical Device Problem Code Inadequacy of Device Shape and/or Size (1583)
Health Effect - Clinical Codes Blurred Vision (2137); No Code Available (3191)
Date of Event 05/15/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device evaluation: lens was returned in liquid, in a specimen cup.Visual inspection found no visible damage to the lens.Work order search: a lens work order search was performed.No similar complaints found.(b)(4).
 
Event or Problem Description
The reporter indicated that the surgeon implanted a 13.7mm, micl13.7, -11.0 diopter, implantable collamer lens into the patients right eye (od) on (b)(6) 2018.On (b)(6) 2018 the lens was removed and exchanged for a shorter length and different diopter lens due to observation of excessive vault and refractive surprise.This exchange resolved the problem.Progressive myopia was reported as a pre-existing conditions.
 
Additional Manufacturer Narrative
Report source should not be "unknown", report source is in the united states.Report source: health professional and user facility.Should have been recorded in initial mdr.(b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
MDR Report Key7597627
Report Number2023826-2018-00899
Device Sequence Number1201243
Product Code MTA
UDI-Device Identifier00841542103589
UDI-Public00841542103589
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source health professional,other,use
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/15/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date09/30/2019
Device Model NumberMICL13.7
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/21/2018
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 05/15/2018
Supplement Date Received by Manufacturer08/14/2018
Initial Report FDA Received Date06/13/2018
Supplement Report FDA Received Date08/15/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTRIDGE MODEL: SFC-45, LOT# 1401441; FOAM TIP PLUNGER LOT# 1342348; INJECTOR MODEL: MSI-PF, LOT#: 1371375
Outcome Attributed to Adverse Event Required Intervention;
Patient Age45 YR